Vol. 84, No. 1, 1979

Recent Issues
Vol. 330: 1
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Asymptotic behavior of multiplicities of representations of compact groups

Robert S. Cahn and Michael E. Taylor

Vol. 84 (1979), No. 1, 17–28

Let G be a compact Lie group, K a compact subgroup. We denote by {λ} a complete set of irreducible unitary representations of G, which we identify with lattice points within a Weyl chamber 𝒞 in Rk, the cotangent space to a maximal torus in G. Similarly we denote by {ρ} a complete set of irreducible representations of K. The purpose of this paper is to study the asymptotic behavior of the multiplicity ν(ρ,λ) with which ρ is contained in λ, for fixed ρ, as λ →∞ in 𝒞.

Mathematical Subject Classification 2000
Primary: 22E46
Secondary: 22C05, 10J25
Received: 1 June 1978
Published: 1 September 1979
Robert S. Cahn
Michael E. Taylor
Mathematics Dept.
Univ. of North Carolina
Chapel Hill NC 27599
United States